Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 7, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Apr 10, 2008, 4:18 AM CDT for Anderson County, Coffey County, Kansas. It took effect at Apr 10, 2008, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2008, 4:18 AM CDT (09:18 UTC)
- In effect from
- Apr 10, 2008, 12:00 PM CDT
- Expired
- Apr 10, 2008, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS
The radar
The Topeka radar (KTWX), 106 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 100918 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 418 AM CDT THU APR 10 2008 .A SURFACE LOW WILL MOVE ACROSS CENTRAL KANSAS THIS AFTERNOON STRENGTHENING THE PRESSURE GRADIENT AS IT DOES. WITH SOME CLEARING POSSIBLE OVER EAST CENTRAL KANSAS THIS AFTERNOON AND DEEP MIXING OF THE BOUNDARY LAYER...SUSTAINED WINDS OF 30 MPH AND WITHS AROUND 45 ARE LIKELY TO DEVELOP. KSZ058-059-101730- /O.NEW.KTOP.WI.Y.0007.080410T1700Z-080410T2300Z/ COFFEY-ANDERSON- 418 AM CDT THU APR 10 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON. WINDS WILL BECOME SOUTHERLY AND SOUTHWESTERLY AND INCREASE TO AROUND 30 MPH WITH GUSTS UP TO 45 MPH THIS AFTERNOON. THE WINDS SHOULD DIMINISH SLIGHTLY TOWARDS SUNSET...THOUGH REMAINING AROUND 20 MPH OVERNIGHT. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ WOLTERS
1 follow-up statement
000 WWUS73 KTOP 102254 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 554 PM CDT THU APR 10 2008 KSZ058-059-110000- /O.EXP.KTOP.WI.Y.0007.000000T0000Z-080410T2300Z/ COFFEY-ANDERSON- 554 PM CDT THU APR 10 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS AFTERNOON. SOUTHWEST WINDS WILL REMAIN RATHER STRONG AND GUSTY EARLY THIS EVENING...BUT THEY SHOULD REMAIN IN THE 20 TO 30 MPH RANGE WITH GUSTS TO AROUND 40 MPH. ADVISORY LEVEL SPEEDS ARE NO LONGER ANTICIPATED...THUS THE ADVISORY WILL EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 10, 3:54 AM CDT, 24 minutes earlier.
Area forecast discussion, Apr 10, 3:54 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 354 AM CDT THU APR 10 2008 .DISCUSSION... 08Z WATER VAPOR SHOWS ANOTHER SHORTWAVE ROTATING THROUGH THE BASE OF THE UPPER TROUGH AND LIFTING THROUGH THE TX PANHANDLE. THIS IS ALSO WHERE THE STRONGEST PRESSURE FALLS ARE OCCURRING. A WARM FRONT COULD BE FOUND FROM NORTH TX STRETCHING NORTHEAST THROUGH SOUTHEAST OK AND INTO NORTHERN AR. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD NORTH DURING THE PRE DAWN HOURS AS THE SHORTWAVE LIFTS NORTHEAST. THIS SHOULD MAINLY BE SHOWERS WITH EMBEDDED THUNDERSTORMS. THE SMALL WINDOW FOR SEVERE WEATHER IS STILL EXPECTED TO BE FROM ABOUT 17Z TO 23Z AS SFC LOW TRACKS ACROSS THE FORECAST AREA /RUFFLY ACROSS MHK/. WITH THE DRY SLOT WORKING IN...SOME CLEARING AND DESTABILIZATION IS ANTICIPATED TO OCCUR AHEAD OF THE COLD FRONT...JUST AS MID LEVEL LAPSE RATES STEEPEN AND THE LEFT EXIT REGION OF THE UPPER JET MOVES OVER EAST CENTRAL KS. THINK THUNDERSTORM DEVELOPMENT IS LIKELY TO OCCUR JUST TO THE WEST OF THE TURNPIKE...WITH THE GREATEST THREAT FOR SEVERE WEATHER ALONG AND EAST OF THE TURNPIKE. WITH THE CLOSE LOW OVERHEAD...WILL NEED TO WATCH OUT FOR LOW TOP SUPERCELLS WITH LARGE HAIL AND AN ISOLATED TORNADO POSSIBLE. ADDITIONALLY WITH THE CLEARING AND SFC LOW DEEPENING...THINK STRONGER WINDS WILL BE ABLE TO MIX DOWN TO THE SFC ACROSS THE FAR SOUTHEASTERN SECTION OF THE FORECAST AREA. THEREFORE WILL ISSUE A WIND ADVISORY FOR COFFEY AND ANDERSON COUNTIES. ALSO WITH THE REDEVELOPMENT OF THUNDERSTORMS LIKELY THIS AFTERNOON...DID NOT FEEL COMFORTABLE LETTING THE FLOOD WATCH EXPIRE AT 18Z...SO WILL EXTEND THE WATCH UNTIL 6 PM AS WELL. FOR TONIGHT TWEAKED POPS UP TO BETTER MATCH SURROUNDING OFFICES. LOOKS LIKE THERE COULD BE A DEFORMATION BAND STILL LINGERING OVER NORTH CENTRAL KS EARLY THIS EVENING. THEN OF COURSE ANY CONVECTION EXITING TO THE EAST OVER FAR EASTERN KS. POPS FOR FRIDAY THOUGH SATURDAY ARE MAINLY FOR INSTABILITY DRIVEN SHOWER ACTIVITY. MODELS CONTINUE TO SHOW THE POSSIBILITY FOR SOME SNOW TO MIX IN ACROSS THE NORTH TONIGHT. THEN AS LOW LEVEL LAPSE RATES BECOME NEARLY DRY ADIABATIC FRIDAY AND SATURDAY...THERE COULD BE SOME LIGHT FLURRIES OR SPRINKLES WITH THE MOISTURE ON THE BACK SIDE OF THE STORM SYSTEM. ADJUSTED TEMPS DOW A COUPLE DEGREES FOR FRIDAY. LATEST MODEL PROGS SHOW MIXING 800 TEMPS TO THE SFC WOULD YIELD MID 40S...AND FORECAST SOUNDINGS KEEP SFC TEMPS IN THE LOWER TO MID 40S FOR FRIDAY. WITH CLOUDY SKIES AND STRONG MIXING OF THE BOUNDARY LAYER DUE TO GRADIENT WINDS...WOULD EXPECT MIN TEMPS TO HOLD IN THE MID 30S TONIGHT AND SATURDAY MORNING. THERE IS SOME CONCERN FOR A HARD FREEZE SUNDAY MORNING AS SKIES FINALLY CLEAR OUT AND WINDS DIMINISH. HOWEVER BOUNDARY LAYER WINDS DO NOT COMPLETELY FALL OFF. FORECAST HAS MINS AT FREEZING. IF WINDS DECOUPLE...TEMPS COULD BE A FEW DEGREES COLDER SUNDAY MORNING. AFTER SATURDAY...MODELS SHOW RIDGING DEVELOPING OVER THE PLAINS. THIS WOULD INDICATE A MODERATION IN TEMPS WITH A DRY FORECAST...WHICH IS REFLECTED WELL IN THE PREVIOUS FORECAST. THEREFORE NO CHANGES WERE MADE. && WOLTERS .AVIATION... BRIEF LULL IN PRECIPITATION EARLY THIS MORNING...ALTHOUGH CIGS REMAIN IFR AT TOP/FOE...AND BORDERLINE LIFR AT MHK. NEXT BATCH OF PRECIP TO LIFT NORTHWARD THROUGH THE MORNING. CIGS TO REMAIN IFR/LIFR THROUGH APPROXIMATELY 18Z...WHEN DRY SLOT AND SUBSIDENCE BEHIND INITIAL CONVECTION OVERRUN NE KS...SOUTH OF SFC WARM FRONT. CIGS WILL SCATTER OUT DURING THE EARLY AFTERNOON...AND SOUTHERLY SFC WINDS WILL PICK UP WITH GOOD MIXING. CONVECTION MAY REFIRE ALONG SFC COLD FRONT AS IT SLIDES EASTWARD LATE THIS AFTERNOON...PROMPTING INCLUSION OF VCTS AT TOP/FOE...WITH BETTER CHANCE FOR CONVECTION OVER EASTERN PORTIONS OF THE REGION. MVFR CIGS AND NORTHWESTERLY WINDS PREVAIL ON THE BACKSIDE OF THE SYSTEM AFTER 03Z...AND WILL PERSIST THROUGH THE END OF THE 12Z TAF CYCLE. && LUNDE .TOP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 6 PM TODAY FOR KSZ026-KSZ037-KSZ038- KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059. WIND ADVISORY FROM NOON UNTIL 6 PM TODAY FOR KSZ058-KSZ059. &&
Hazardous weather outlook, Apr 9, 3:42 PM CDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 342 PM CDT WED APR 9 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-102045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 342 PM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA AFTER MIDNIGHT TONIGHT. SOME OF THE RAINFALL LATE TONIGHT MAY BECOME HEAVY OVER PARTS OF THE AREA. THE MOST LIKELY AREA TO SEE THE HEAVY RAINFALL WILL BE ALONG AND EAST OF A LINE FROM COUNCIL GROVE TO TOPEKA. A FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA FROM LATE TONIGHT THROUGH THE DAY ON THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POWERFUL STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE AREA ON THURSDAY. AS A VERY WARM MOIST AIRMASS MOVES INTO EAST CENTRAL KANSAS ON THURSDAY MORNING...THE THREAT OF HEAVY RAINFALL WILL CONTINUE AT LEAST INTO MIDDAY. IN ADDITION TO THE THREAT OF HEAVY RAINFALL...THERE IS A SLIGHT RISK FOR SEVERE WEATHER TO THE EAST OF A LINE FROM COUNCIL GROVE TO ALMA TO HOLTON. THE MAIN THREAT TIME WILL BE FROM MID MORNING THROUGH MID AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE THREAT OF SEVERE WEATHER SHOULD END BY LATE AFTERNOON AS THE STORM SYSTEM MOVES TO THE EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT MAY BE NEEDED OVER EAST CENTRAL KANSAS ON THURSDAY. BOUSTEAD
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:07 PM CDT | Severe Thunderstorm Warning | TOP | Anderson | 23 min |
| Apr 10, 5:26 PM CDT | Severe Thunderstorm Warning | TOP | Wabaunsee | 34 min |
| Apr 10, 6:21 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 12 min |
| Apr 10, 6:26 PM CDT | Severe Thunderstorm Warning | TOP | Wabaunsee | 23 min |
| Apr 10, 6:27 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Shawnee, Wabaunsee | 33 min |
| Apr 10, 6:51 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 18 min |
| Apr 10, 6:58 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage, Wabaunsee | 24 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.